MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 10; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 10; HYDROCEPHALUS MANAGEMENT
Model Number FV411T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 (#fx490t) was implanted during a procedure performed in 2010.According to the complainant, the shunt system has never been adjusted since it´s initial implant.When it was to be adjusted, it was not possible to change the valves settings.A revision has been scheduled for (b)(6) 2024.The complainant device will be returned to the manufacturer for evaluation.At the time of the creation of this submission, no patient complications were reported as a result of the revision procedure.Age: 32 years.
 
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, no significant deformation or damage of the shuntsystem were determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: the opening pressure is measured by using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves were tested in both the horizontal as well as the vertical positions.The results show that the valves operate within the permissible tolerance in their respective relevant positions.Adjustment test: the progav was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected.However, the breaking force cannot be measured due to the non-adjustability of the valve.Internal inspection : after dismantling of the valves, deposits were found in both valves.
 
Event or Problem Description
The revision was performed on (b)(6) 2024 due to the non-adjustability of the progav valve (#fv411t).The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 31 years.Weight: 68.9 kg.Height: 4'2".Gender: female.

Brand Name
PROGAV WITH SHUNTASSISTANT 10
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key19114751
Report Number3004721439-2024-00071
Device Sequence Number7102452
Product Code JXG
UDI-Device Identifier04041906132088
UDI-Public4041906132088
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2016
Device Model NumberFV411T
Device Catalogue NumberFV411T
Device Lot Number20012987
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale
Patient Weight68 KG